Aa
A
A
Close
Avatar_universal
Pregnant and trying to taper off oxycodone
I've been taking oxycodone 30 mg and I'm 9 weeks pregnant I've told my midwife and was referred to a clinic where I was told they would help me. When I got to the clinic I had high hopes that they would help me get off of the oxy the right way. The reason why I say the right was is because when I first found out I was pregnant I tried to just stop all at once and a nurse told me not to that I was at risk of a miscarriage. After explaining my situation to the dr at the clinic the only options I was givin was to b put on another drug called subutex or methadone which I do not want to be on all I want to do is get off the oxy and everything b ok. She kept stressing and stressing to put me on subutex and I felt like she wasn't giving me a chance to help wein me off of the oxy she told me she had problems in the past helping other women do it thAt they would just lie to her or not go threw with what was needed to b done. I ended up just leaving in tears I felt like there way of helping people was just by putting them on other drugs. I'm trying to taper myself off the oxy but I'm not sure how to do it. In the meantime I've made an appointment with another ob at a different place and hope they can help me. Any advise would be greatly appreciated. Thank u
Cancel
6 Answers
Page 1 of 1
1251592_tn?1328228502
Hi.
I may be able to help you with this but I am definitely no medical Dr and can only speak from my experience.  I was on a bit higher dose than u.  I got pregnant in Jan 2010 and I went the subutex route but not my whole pregnancy just in the very beginning from going through the worst of withdrawal and then I weaned from that after about 2 weeks.  Drs see this all the time u can find one to help u!! Good luck and like I said I van only
Comment
Cancel
1251592_tn?1328228502
Comment
Comment
Submit Comment
1979360_tn?1328147465
while i'm not a doctor, i do know that "clinics" are a bit different when it comes to their level of caring compared to a normal doctor's office. just an opinion and one that i've heard from friends in the medical field. maybe try and go see a doctor at a regular office, rather than one that sees all different faces and only once or twice ever. that way you're not just a number, either. i dunno.

either way, best of luck to you. <333
Comment
Cancel
1979360_tn?1328147465
Comment
Comment
Submit Comment
1251592_tn?1328228502
Speak my experience!  So see a Dr!
Comment
Cancel
1251592_tn?1328228502
Comment
Comment
Submit Comment
1251592_tn?1328228502
And best of luck to you feel free to msg me anytime I've defenitely been through it!
Comment
Cancel
1251592_tn?1328228502
Comment
Comment
Submit Comment
1979360_tn?1328147465
i'm sorry that you've been through this as well. i wish the best for you both in this situation. <333
Comment
Cancel
1979360_tn?1328147465
Comment
Comment
Submit Comment
Avatar_universal
It is actually not advised to just quit opiates during pregnancy because of the risk of miscarriage. If you are disciplined enough to wean off very slowly, and i mean very slowly, then you can lower that risk significantly. Most clinics know however, that many addict have a hard time being disciplined enough to wean off like that (i know it was impossible for me, i would just end up doing more and more). That is why they recommend subutex so strongly. The percentage of success is much higher with subutex than with a wean off strategy. subutex can be a life safer (for you and your baby) if used correctly. I used it and it went great. I had to be sick for about 14 hours, but after i took it i felt normal again. It didnt get me "high", i just felt like i did before opiates, it was great! A word of caution: no matter what they prescribe, only take as small of dose as nessasary to rid withdrawal. I reccomend no more than 2 mg twice a day to start.  after a week start to taper. Do not take for more than 10 to 14 days. As long as you follow that youll be fine. theres nothing to be afriad of with subutex unless you take it for longer than needed. thats when people get into trouble. I felt a little withdrawal after the 10 days, but it was so mild i could easily ignore it and it was only a few days. it takes a bit longer to be emotional healed as we all know. i felt depressed for a month, but it goes away.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Pregnant and trying to taper off oxycodone
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources